Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2004, 5:19 PM EDT for Greene County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 15, 2004, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
996
WUUS51 KPBZ 152119
SVRPBZ
PAC059-152200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN PENNSYLVANIA
* UNTIL 600 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
WAYNESBURG...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
RICES LANDING...
CARMICHAELS...
FAIRDALE...
NEMACOLIN...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3979 8031 3996 8031 3998 8001 3996 8002
3994 8001 3994 7997 3992 7993 3982 7993
3979 7992 3979 7993 3977 7994
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:55 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 15, 2:55 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 PM EDT TUE JUN 15 2004 .DISCUSSION... RUC AND ETA SHOW HUMID AIR AND REMAINS OF AN OLD BOUNDARY WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY INTO LATE WEDNESDAY. SOME MAY CAUSE FLOODING RAIN PER HIGH MOISTURE CONTENT AND STORM MOVEMENT ORIENTATION/OFTEN CALLED TRAINING. AND GUSTY WIND. PREVIOUSLY FLOODED AREAS ARE PARTICULARLY VULNERABLE TO RENEWED FLOODING. PATCHY FOG CAN FORM LATE TONIGHT. ETA AND GFS SHOW A MORE DYNAMIC SYSTEM MOVING THROUGH THE MIDWEST AND UPPER OHIO VALLEY THURSDAY. THIS SHOULD BRING SOME DRIER AIR INTO THE UPPER OHIO VALLEY FOR FRIDAY AND PERHAPS SATURDAY. THE EXTENDED GFS AND ECMWF THEN SHOW AN UPPER TROUGH OVER CENTRAL CANADA THEN PHASING INTO THE CURRENT ZONAL UPPER FLOW...WHICH SHOULD BRING ANOTHER FRONT WITH SHOWERS AND THUNDERSTORMS AND PERHAPS SLIGHTLY COOLER TEMPERATURES EARLY NEXT WEEK. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONE MDZ001. OH...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR TONIGHT AND WEDNESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041. && 11/08
Hazardous weather outlook, Jun 15, 4:47 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT TUE JUN 15 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-151043- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 447 AM EDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ALONG A STATIONARY FRONTAL BOUNDARY THIS MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THE SHOWERS AND STORMS WILL CONTINUE TO MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT...HENCE A FLOOD WATCH REMAINS IN EFFECT FOR AREAS IMMEDIATELY NORTH OF PITTSBURGH. THERE IS A SLIGHT CHANCE THAT SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE SOUTHWARD SAGGING BOUNDARY LATER THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND...AND WILL BE OVER AREAS TO THE SOUTH OF PITTSBURGH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ON WEDNESDAY AS A WARM FRONT LIFTS ACROSS THE AREA. THE PRIMARY THREAT WILL AGAIN BE FROM DAMAGING WIND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON WEDNESDAY EVENING. 15
In the hours before
Special weather statement, Jun 15, 2:53 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 253 PM EDT TUE JUN 15 2004 OHZ050-PAZ029-WVZ001-002-152050- BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA- 253 PM EDT TUE JUN 15 2004 A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE AREA. THE STORMS WILL PROVIDE HEAVY DOWNPOURS...HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES ON STREAMS AND PONDING OF WATER. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jun 15, 2:56 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EDT TUE JUN 15 2004 OHZ050-PAZ029-WVZ001-002-152050- BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON PA- 256 PM EDT TUE JUN 15 2004 ...RAPIDLY DEVELOPING THUNDERSTORMS MOVING THROUGH... A LINE OF SLOW MOVING THUNDERSTORMS IS RAPIDLY DEVELOPING ACROSS THE AREA. THE STORMS WILL PROVIDE HEAVY DONWPOURS...HAIL...AND WIND GUSTS IN EXCESS OF 40 MPH. IF YOU LIVE IN LOW LYING AREAS OR LOCATIONS ALONG STREAMS...BE AWARE THAT HEAVY DOWNPOURS CAN CAUSE RAPID RISES ON STREAMS AND PONDING OF WATER. STAY TUNDED FOR UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| Jun 14, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 56 min |
| Jun 14, 8:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Jun 14, 8:42 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 63 min |
| Jun 14, 8:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Jun 14, 8:56 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 34 min |
| Jun 14, 9:15 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 60 min |
| Jun 15, 3:33 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jun 15, 3:46 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 59 min |
| Jun 15, 4:30 PM EDT | Flash Flood Warning | PBZ | Beaver, Butler | 3 hr |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 63 min |
| Jun 15, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 43 min |
| Jun 15, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 45 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.